Advertisement

Reactions Weekly

, Volume 1733, Issue 1, pp 321–321 | Cite as

Various drugs

Dyskinesia-hyperpyrexia syndrome: 3 case reports
Case report
  • 86 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, 3 patients (one man and two women) aged 76−80 years were described, who developed dyskinesia-hyperpyrexia syndrome (DHS) following treatment with levodopa/carbidopa (levodopa-carbidopa intestinal gel; LCIG), amantadine, clozapine, pramipexole, sertraline, venlafaxine or zolpidem [routes not stated]. Eventually, Two of the three patients died.

Case 1: The 77-year-old man, who had Parkinson's disease, started receiving treatment with levodopa/carbidopa 1500 mg/day infusion in 2012 due to severe motor fluctuations. Prior to the levodopa/carbidopa therapy, he had mild dyskinesia, which did not worsen after the levodopa/carbidopa therapy. He also suffered from hyperhidrosis episodes and orthostatic hypotension. He was also receiving treatment with pramipexole...

Reference

  1. Sarchioto M, et al. Dyskinesia-Hyperpyrexia Syndrome in Parkinson's Disease: A Heat Shock-Related Emergency?. Movement Disorders Clinical Practice 5: 534-537, No. 5, Oct 2018. Available from: URL: http://doi.org/10.1002/mdc3.12663 - Italy

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations